Alert archive / Michigan / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS Grand Rapids, MI

August 2, 201123 counties in Michigan

NWS Grand Rapids, MI issued this flash flood watch at Aug 2, 2011, 11:26 AM EDT for 23 counties in Michigan. It took effect at Aug 2, 2011, 2:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2011, 11:26 AM EDT (15:26 UTC)
In effect from
Aug 2, 2011, 2:00 PM EDT
Expired
Aug 3, 2011, 2:01 AM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI
Flood severity
None
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1870 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WGUS63 KGRR 021526
FFAGRR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1126 AM EDT TUE AUG 2 2011

...FLASH FLOODING POSSIBLE FROM LATE AFTERNOON TODAY INTO
WEDNESDAY MORNING...

.AN UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE
AREA TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP IN VERY MOIST
AIR AHEAD OF THIS FRONT. THESE STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN IN A SHORT TIME...LEADING TO POSSIBLE FLASH
FLOODING IN SOME AREAS. THE FLASH FLOOD THREAT WILL BE GREATEST IN
THE 6 PM TO MIDNIGHT TIMEFRAME.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-022330-
/O.NEW.KGRR.FF.A.0004.110802T1800Z-110803T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1126 AM EDT TUE AUG 2 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH 
  CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL 
  MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  MICHIGAN...CLARE...GRATIOT...ISABELLA...MECOSTA...MONTCALM AND 
  OSCEOLA. IN SOUTH CENTRAL MICHIGAN...CALHOUN...CLINTON... 
  EATON...INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN... 
  ALLEGAN...BARRY...KALAMAZOO...KENT...OTTAWA AND VAN BUREN. IN 
  WEST CENTRAL MICHIGAN...LAKE...MASON...MUSKEGON...NEWAYGO AND 
  OCEANA. 

* THROUGH LATE TONIGHT

* AN UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTHEAST THROUGH
  THE AREA TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP IN VERY
  MOIST AIR AHEAD OF THIS FRONT. THESE STORMS WILL BE CAPABLE OF
  PRODUCING VERY HEAVY RAIN IN A SHORT TIME...LEADING TO POSSIBLE
  FLASH FLOODING IN SOME AREAS. THE FLASH FLOOD THREAT WILL BE
  GREATEST IN THE 6 PM TO MIDNIGHT TIMEFRAME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TJT
2 follow-up statements
008 
WGUS63 KGRR 021955
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EDT TUE AUG 2 2011

...FLASH FLOODING POSSIBLE FROM LATE AFTERNOON TODAY INTO
WEDNESDAY MORNING...

.AN UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE
AREA TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP IN VERY MOIST
AIR AHEAD OF THIS FRONT AND MOVE SOUTHEAST ACROSS THE AREA. THESE
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT
TIME...LEADING TO POSSIBLE FLASH FLOODING IN SOME AREAS. THE FLASH
FLOOD THREAT WILL BE GREATEST IN THE 8 PM TO MIDNIGHT TIMEFRAME.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-030400-
/O.CON.KGRR.FF.A.0004.000000T0000Z-110803T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
355 PM EDT TUE AUG 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... 
  SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MICHIGAN...CLARE...GRATIOT... 
  ISABELLA...MECOSTA...MONTCALM AND OSCEOLA. IN SOUTH CENTRAL 
  MICHIGAN...CALHOUN...CLINTON...EATON...INGHAM...IONIA AND 
  JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN...BARRY...KALAMAZOO...
   KENT...OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN...
  LAKE... MASON...MUSKEGON...NEWAYGO AND OCEANA. 

* THROUGH LATE TONIGHT

* AN UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE
  AREA TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP IN VERY MOIST
  AIR AHEAD OF THIS FRONT AND MOVE SOUTHEAST ACROSS THE AREA.
  THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A
  SHORT TIME...LEADING TO POSSIBLE FLASH FLOODING IN SOME AREAS.
  THE FLASH FLOOD THREAT WILL BE GREATEST IN THE 8 PM TO MIDNIGHT
  TIMEFRAME.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TJT
327 
WGUS63 KGRR 030601
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
201 AM EDT WED AUG 3 2011

...FLASH FLOOD WATCH CANCELLED...

.THE THREAT FOR HEAVY RAIN HAS ENDED.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-030715-
/O.CAN.KGRR.FF.A.0004.000000T0000Z-110803T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
201 AM EDT WED AUG 3 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH
CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN
HAS BEEN CANCELLED. 

STRONG TO SEVERE THUNDERSTORMS HAVE DIMINISHED. AS A RESULT HEAVY
RAIN IS NO LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 11:00 AM EDT, 26 minutes earlier.

Area forecast discussion, Aug 2, 11:00 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT WED AUG 02 2011

LATEST UPDATE...SYNOPSIS...SHORT TERM...HYDROLOGY...

.SYNOPSIS...(1100 AM EDT TUE AUG 02 2011)
A COLD FRONT STRETCHING FROM A LOW IN NORTHERN MINNESOTA SOUTHWEST
INTO NEBRASKA WILL MOVE EAST THROUGH LOWER MICHIGAN LATE TODAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON AND EARLY
EVENING. SOME OF THE STORMS MAY BE STRONG TO SEVERE. STRONG WINDS
AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. WEDNESDAY AND
THURSDAY LOOK DRY BUT THEN MORE STORMS ARE POSSIBLE ON FRIDAY AHEAD
OF A WEAK AREA OF LOW PRESSURE.

&&

.SHORT TERM...(1100 AM EDT TUE AUG 02 2011)
(TODAY)
WILL BE ISSUING A FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING.
ALTHOUGH LOCAL SOUNDINGS CURRENTLY ARE DRY...EXPECT MID/UPPER LEVEL
MOISTENING TO OCCUR WITH APPROACHING MCS FROM THE NW. SHORT RANGE
NUMERICAL GUIDANCE SUPPORTS THIS WITH A FORECAST INCREASE OF
PRECIPITABLE WATER TO AROUND 2 INCHES BY THIS EVENING.
ADDITIONALLY...LOW LEVEL SHEAR VECTORS NOW COULD TREND MORE PARALLEL
TO THE COLD FRONT... SUGGESTING THAT TRAINING CELLS WILL BE
POSSIBLE. PER THE 02/00Z NSSL WRF...THE FRONT EVEN HAS POTENTIAL OF
BRIEFLY HANGING UP NEAR OUR SOUTHERN CWFA WITH AN E-W ORIENTATION
LATER TONIGHT. WOULD THEREFORE NOT BE SURPRISED TO SEE FLASH FLOOD
WARNINGS ISSUED THIS EVENING...ESPECIALLY SOUTH OF I-96.

(PREVIOUS DISCUSSION - 428 AM EDT TUE AUG 02 2011)
FORECAST CONCERNS TODAY DEAL WITH CONVECTIVE TRENDS THIS
AFTERNOON AND EVENING.

REGIONAL RADAR AND IR LOOP SHOWS A DEVELOPING MCS AT THE
INTERSECTION OF THE NOSE OF THE LLJ OVER NORTHEAST MINNESOTA AND NW
WISCONSIN AND A WARM FRONT. THIS MCS IS BEGINNING TO BOW TO THE
SOUTHEAST ALONG THE THICKNESS CONTOURS AND MAY POSE A THREAT TO THE
CWA LATER TODAY. SOUTHEAST OF THE MCS...THERE HAS BEEN SOME STORM
ACTIVITY ALONG THE INSTABILITY GRADIENT THAT RUNS FROM NEAR MKE
NORTHWEST TO NRN WISCONSIN. INSTABILITY IS PRETTY WEAK ACROSS THE
CWA ATTM AND I EXPECT THE WEAKER CONVECTION OVER EASTERN WISCONSIN
TO STRUGGLE TO MOVE EAST INTO LOWER MICHIGAN. IF IT DOES THIS
MORNING...IT SHOULD BE CONSIDERABLY WEAKER. THIS IS SUPPORTED BY THE
LATEST HRRR. THAT SAID...THE HRRR ISN/T HANDLING THE BOW VERY WELL.
I SUSPECT THAT THE BOW WILL CONTINUE TO MOVE SOUTHEAST. THERE/S
QUITE A BIT OF JUICE OVER THERE AND THE ECMWF/GFS CONTINUE TO SHOW
THE LLJ AROUND 30-35 KTS FEEDING INTO IT AS IT MOVES EAST TO LOWER
MICHIGAN THIS AFTERNOON.

I THINK THAT WE/LL SEE TWO OPPORTUNITIES FOR STORMS TODAY. THE FIRST
INVOLVES THE CURRENT MCS OVER WISCONSIN. THAT WILL MOVE SOUTHEAST
ACROSS ERN WISCONSIN THIS MORNING AND TOWARD NRN/CENTRAL LOWER THIS
AFTERNOON. INCREASING INSTABILITY AND BULK SHEAR AROUND 40KTS WILL
CREATE AN ENVIRONMENT RIPE FOR STRONG/SVR STORMS. STRONG WINDS WILL
BE THE MAIN THREAT. AS THE COLD FRONT MOVES TOWARD THE CWA CLOSER TO
00Z...WE/LL LIKELY SEE MORE STORMS DEVELOP ALONG IT AND SOME OF
THOSE MAY BE STRONG/SVR. BUT THAT GREATLY DEPENDS ON JUST HOW WORKED
OVER THE ATMOSPHERE BECOMES FROM THE MCS. PWATS NEAR 2.5 INCHES
SUGGEST THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. FLOODING IS NOT
OUT OF THE QUESTION.

GIVEN THE CONVECTIVE DEBRIS AND THE POTENTIAL FOR PCPN...WE OPTED TO
NOT ISSUE A HEAT ADVISORY OVER THE SRN CWA. BUT HEAT INDICES WILL BE
CLOSE TO CRITERIA.

STORMS WILL LINGER INTO THE EVENING AS THE FRONT CROSSES LOWER
MICHIGAN. WE SHOULD PCPN END BY MIDNIGHT. THEN HIGH PRESSURE WILL
BUILD IN FOR WED AND THURSDAY.

&&

.LONG TERM...(428 AM EDT TUE AUG 02 2011)
(THURSDAY NIGHT THROUGH MONDAY)
COOLER WEATHER IS AHEAD FOR SOUTHWEST MICHIGAN (MOST OF THE EASTERN
2/3 OF THE NORTHERN UNITED STATES ACTUALLY). THE MOST SIGNIFICANT
ASPECT TO THE FORECAST FOR THIS COMING WEEKEND INTO EARLY NEXT WEEK
IS FALLING UPPER LEVEL HEIGHTS OVER THE ENTIRE EASTERN AND NORTH
CENTRAL UNITED STATES. THIS IS IN RESPONSE TO THE RETROGRADING UPPER
RIDGE... WHICH HAS LARGELY HELD FAST OVER THE CENTRAL UNITED STATES
MOST OF JULY. WITH FALLING HEIGHTS COME COOLER TEMPERATURES. SEEMS A
BROAD UPPER LEVEL TROUGH WANTS TO FORM OVER EASTERN CANADA AND THE
EASTERN UNITED STATES.

THIS WILL BRING CANADIAN AIR SOUTH THROUGH A SERIES OF SHORTWAVES
THAT WILL CONTINUE LONG PAST MONDAY. THE SHORTWAVES WILL CONTINUE TO
TRACK AROUND THE DEEPENING UPPER LOW OVER HUDSON BAY. SINCE THESE
ARE SMALL SCALE WAVES TRAVELING IN LARGELY ZONAL FLOW AT FIRST BUT
THE FLOW BECOMES ANYTHING BUT ZONAL LATER IN THE WEEKEND AS THE
UPPER LOW DEEPENS WITH TIME. AS EACH WAVE TRAVELS THROUGH THE
DEEPENING TROUGH OVER THE EASTERN HALF OF NORTH AMERICA... HEIGHTS
WILL FALL AND SO WILL THE SURFACE AIR TEMPERATURE IN RESPONSE TO THE
FALLING HEIGHTS. THERE IS POOR AGREEMENT FROM RUN TO RUN AND MODEL
TO MODEL ON THE DETAILS.

WHAT IS SIGNIFICANT HERE A MAJOR CHANGE IN THE LONGWAVE PATTERN OVER
NORTH AMERICA. WE SHOW PRECIPITATION IN THE FRIDAY AND MONDAY TIME
FRAME.  THE TIMING OF THESE WAVES IS DUBIOUS AT BEST. WHAT IS MORE
SIGNIFICANT IS THAT EACH OF THESE WAVES WILL PULL DOWN COOLER AIR
THAN THE AIR IN FRONT OF IT. THIS IS A LONG TERM PATTERN CHANGE.
THIS PATTERN CHANCE WHICH WILL LIKELY CONTINUE WELL PAST MONDAY. IT
COULD BE A WET PERIOD AS THERE WILL BE NUMEROUS SHORTWAVES IN THIS
SORT OF PATTERN ROTATING AROUND THE UPPER LOW OVER HUDSON BAY. SINCE
WE WILL BE IN NORTHWEST FLOW THROUGH ALL OF THIS... AND CANADIAN
SHORTWAVES ARE USUALLY MOISTURE STAVED. THERE WILL NOT BE ENOUGH
TIME TO TO PULL DEEP GULF MOISTURE THIS FAR NORTH AHEAD OF EACH OF
THESE SHORTWAVES... SO DO NOT EXPECT SOAKING RAINS FROM THIS SORT OF
PATTERN... MORE LIKE NUANCE SHOWERS. COULD IT BE OUR HOT SUMMER IS
ABOUT TO END?

&&

.AVIATION...(735 AM EDT TUE AUG 02 2011)
MY CURRENT THINKING IS THE WARM ADVECTION PRECIPITATION WILL MOVE
INLAND AND DRY UP THIS MORNING. THE SHOWERS ARE FALLING FROM A MID
LEVEL CLOUD DECK WITH CONSIDERABLE DRY BELOW 14000 FT (LAPS
SOUNDING). AIR SO A LITTLE MVFR VSBY FROM LIGHT FOG /IFR CIGS VSBY
JXN/ WILL CLEAR UP BY 15Z OR SO. THE MCS OVER NRN WI IS ON THE NOSE
OF THE LLJ AND THERE IS AN INSTABILITY AXIS THAT RUNS NORTH TO SOUTH
OVER THE STATE OF WI. HOWEVER THERE IS A DRY POCKET OF AIR OVER
MI/IOWA MOVING EAST AND IT WOULD SEEM TO ME THAT CONVECTION WILL TRY
TO DIVE SOUTH BUT BY THE TIME IT GETS TO SOUTHERN WI WILL RUN INTO
THE DRY AIR THAT SHOULD HAVE MOVED BEFORE THE MCS GETS THERE.  THUS
I DO NOT SEE THAT A THETA TO OUR CWA THIS MORNING.

THE MAIN COLD FRONT WILL ACT AS A FOCUS FOR CONVECTION LATER THIS
AFTERNOON AND WITH SOME SUN OVER THE CWA MID AFTERNOON THAT SHOULD
BUT ENOUGH HEAT INTO THE AIR TO BRING MIX LAYER CAPES TO OVER 2000
J/KG OVER MOST OF SOUTHWEST LOWER MICHIGAN. WITH THE AID OF 35 TO 40
KNOT LOW LEVEL JET AIMED AT CENTRAL LOWER MICHIGAN THAT MCS SHOULD
TRACK SOUTH SOUTHEAST THIS EVENING CROSSING THE CWA.

LOW CLOUDS WILL FOLLOW THE FRONT AFTER 06Z... MVFR CIGS SHOULD RULE
THE TAF SITES WEDNESDAY MORNING.
&&

.MARINE...(428 AM EDT TUE AUG 02 2011)
SOUTH WINDS WILL INCREASE TODAY AS COLD FRONT APPROACHES AND LLJ
STRENGTHENS. WE SHOULD BE ABLE TO SEE 20-25KTS AND 3-5 FOOT WAVES BY
LATE IN THE DAY.

&&

.HYDROLOGY...(1100 AM EDT TUE AUG 02 2011)
HAVE ISSUED A FLASH FLOOD WATCH...PLEASE SEE THE SHORT TERM SECTION
OF THIS DISCUSSION FOR FURTHER DETAILS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH ALL ZONES UNTIL 4 AM EDT.
LM...SMALL CRAFT ADVISORY ALL ZONES THIS AFTERNOON TO WEDNESDAY
     AFTERNOON.

&&

SYNOPSIS:    93/TJT
SHORT TERM:  93/TJT
LONG TERM:   WDM
AVIATION:    WDM
MARINE:      93
HYDROLOGY:   TJT
Hazardous weather outlook, Aug 2, 5:23 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 AM EDT TUE AUG 2 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-030930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
523 AM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND
ISOLATED TORNADOES WILL BE POSSIBLE FROM MID AFTERNOON UNTIL
ABOUT MIDNIGHT. THE GREATEST THREAT IS FOR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED WITH THESE
STORMS. A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO FORM IN
FRONT THE COLD FRONT DURING THE MID TO LATE AFTERNOON...THEN TRACK
SOUTHEAST AROUND 40 MPH. THE STRONGEST STORMS MAY MOVE FASTER THAN
THAT AND TRACK IN A MORE SOUTHERLY DIRECTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND SUNDAY AS A
COUPLE OF FRONTAL SYSTEMS SLIDE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

LMZ844>849-030930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
523 AM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS DURING THE EARLY AFTERNOON
AND TO NEAR 30 KNOTS DURING THE EVENING. THIS WILL RESULT IN WAVES
BUILDING TO 8 FEET BY EVENING. THESE CONDITIONS ARE DANGEROUS TO
SMALL WATER CRAFT. NUMEROUS THUNDERSTORMS THIS AFTERNOON ALSO
WILL POSE A THREAT TO WATER CRAFT THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL WATER CRAFT THROUGH
WEDNESDAY EVENING.

ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:39 AM EDTRiver Flood AdvisoryGRRIngham3 days
Aug 2, 7:15 PM EDTSpecial Marine WarningGRR2 hr

Nearby

Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.